pEnUnGgU pUaKa wAyAnG~

Thursday, October 28, 2010

mr/mrs anne

i got my first ever patient who had palpitations...
he got dizziness, feels like vomiting, his blood pressure was very low and his heart rate was very fast, indicating that he is in cardiogenic shock because the heart is not supplying enough oxygen and blood to the body eventho it is beating like mad...i mean, it beats like mad but it is not effective beating...so there's poor blood supply to the brain and he got dizzy...

so what i did?
i patch the ECG thing on his chest and saw that his heart is really fast, what we call as ventricular tachycardia...if he is unresponsive and have no pulse, i might have defibrillate him (electrified his heart) but here he is looking restless and dizzy and still talking to me indicating that he is still having his pulses obviously, so there is no way i can defib him alive like that..

so think, think, think...ahh, he is unstable, so need to synchronized cardiovert him, which is almost the same as defib but done in patient who have pulse and we have to sedate him...(obviously! u dun wanna be electrified when u r concious rite???)

so i told the patient his option....which is that in his condition, we need to urgently convert his abnormally fast heart rate to a slower and normal heart rate so he can get good blood supply to his organ and not die of stroke or heart attack or heart failure....and we'll have to sedate him of course...
so the patient, being so dizzy and all agreed to it....

then we started....

we gave him his sedation..and he slept~

we charged the paddles, yelled, "u clear! i clear! everyone's clear!"

and served the electric to heart...and prayed...

guess what?

he went into ventricular fibrillation which is a very chaotic heart rate which is very bad indeed, which means that instead of getting a better heart rate, his condition actually deteriorated which also means he is near his death...oh God, have mercy on me!!

we CPR-ed like mad, we defib again, we gave him adrenaline to help the heart function better...and we prayed....we prayed...we prayed...well, i am d team leader, so i am at my wits end...damn~

and guess what again???

despite all the appropriate management based on all the algorithm from AHA, blood investigations that were normal, patient went into asystole..which means, that the heart does not want to beat anymore, which means that the option given to us is to CPR until we ourselves drop dead (no, i am joking..hahaha) and give him atropine to also force the heart to beat...no more defib allowed~so yeah, we did all that....

until, my team members cannot stand compressing the lung anymore, i stopped them all and said, " good job everyone! we'v done our best"
then i feel bad...hell, why is he not waking up???

guess what?

he's a cream colored skin and hair person, with no eyeball, no uvula, no movable limbs, his body is floppy from hip downwards, his upper limbs are rigid, he's got no tongue, no ear opening, no eyebrow, his nostrils are totally blocked...he's got no genitals..

oh don't worry...he has no syndromes at all..

in fact, he doesn't even breathe...

he's just a mannequin simulated to become a patient to make me a better prepared medical student...hee~~thanx anne the mannequin (u r supposed to be a male patient and i dunno why your name is anne), i hope u will not kill me for unintentionally killing u in the course of helping u live a better life...(now i am starting to freak out..what if she's chuck's mother????)

p/s: to people who have problems with palpitations, this post is not intended to scare u all off...its just a situation given my dearest lecturer who wants to irritate me...do no worry, this procedure if done following the specified and correct way will give a very good outcome...~

2 comments:

eastzatul hidayah said...

nice one...:)

teratai said...

bakal doktor~tugas mulia tu..:)

HIT2 me...